Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 165, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 6, 2014, 3:23 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 3:23 PM CDT (20:23 UTC)
- Expired
- Oct 6, 2014, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 3:32 PM CDT | HAIL 0.7 | 9 Wsw Franklin, TN | DIME SIZED HAIL REPORTED AT OLD HILLSBORO ROAD AND NATCHEZ TRACE PARKWAY |
| Oct 6, 3:38 PM CDT | HAIL 0.88 | 6 Se Nashville, TN | NICKEL SIZE HAIL REPORTED AT NASHVILLE INTERNATIONAL AIRPORT BNA |
| Oct 6, 3:50 PM CDT | HAIL 1 | 5 Sse Nashville, TN | QUARTER SIZED HAIL REPORTED BY EMA AT CRIEVE HALL AND OAK HILL. |
| Oct 6, 3:52 PM CDT | HAIL 1 | 5 Sse Nashville, TN | QUARTER SIZE HAIL REPORTED AT 648 GRASSMERE PARK - NASHVILLE ZOO |
| Oct 6, 3:55 PM CDT | HAIL 0.7 | 7 Sse Nashville, TN | DIME SIZE HAIL REPORTED AT I24 AND HARDING |
| Oct 6, 3:58 PM CDT | HAIL 0.88 | 6 Se Nashville, TN | NICKEL SIZE HAIL REPORTED AT NASHVILLE INTERNATIONAL AIRPORT BNA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS54 KOHX 062023
SVROHX
TNC037-187-062100-
/O.NEW.KOHX.SV.W.0165.141006T2023Z-141006T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THE STORM WAS NEAR FAIRVIEW...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...FOREST HILLS...BELLE MEADE...BRENTWOOD...OAK HILL...
NOLENSVILLE...ANTIOCH...NATCHEZ TRACE AT HIGHWAY 96...TRIUNE AND
BERRY HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3617 8671 3600 8661 3599 8662 3598 8661
3597 8662 3590 8662 3589 8661 3586 8662
3584 8660 3580 8706 3582 8710 3596 8716
TIME...MOT...LOC 2023Z 246DEG 39KT 3592 8701
$$
FORECASTER:BOYD1 follow-up statement
541
WWUS54 KOHX 062036
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT MON OCT 6 2014
TNC037-187-062100-
/O.CON.KOHX.SV.W.0165.000000T0000Z-141006T2100Z/
WILLIAMSON TN-DAVIDSON TN-
336 PM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN DAVIDSON AND WILLIAMSON COUNTIES...
AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR FRANKLIN...MOVING NORTHEAST AT 40 MPH. HAIL
HAS BEEN REPORTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...BELLE MEADE...BRENTWOOD...OAK HILL...NOLENSVILLE...
ANTIOCH...TRIUNE AND BERRY HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3617 8671 3600 8661 3599 8662 3598 8661
3597 8662 3590 8662 3589 8661 3586 8662
3584 8660 3580 8706 3582 8710 3596 8716
TIME...MOT...LOC 2035Z 246DEG 39KT 3597 8686
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:59 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 6, 2:59 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT MON OCT 6 2014 .DISCUSSION...AN UNSTABLE AND MODERATELY-SHEARED ENVIRONMENT HAS SET UP ACROSS MIDDLE TENNESSEE AHEAD OF A COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS THE MID STATE TUESDAY EVENING. A STRONG SURFACE PRESSURE GRADIENT HAS DEVELOPED THIS AFTERNOON, WITH GUSTY WINDS FROM THE SW. SOME STORMS HAVE DEVELOPED ALREADY, WITH MORE EXPECTED INTO THE EARLY EVENING, AND A FEW OF THESE MAY BECOME SEVERE. NAM SHOWS A CONTINUOUS FEED OF LOW AND MID-LEVEL MOISTURE INTO MIDDLE TENNESSEE UP UNTIL FROPA, MEANING WE WILL MAINTAIN A HIGH PROBABILITY OF RAINFALL AT LEAST THROUGH TOMORROW, ALTHOUGH THE CHANCE OF SEVERE STORMS DIMINISHES CONSIDERABLY AFTER THIS EVENING. THERE WILL BE A BRIEF RESPITE FROM THE ACTIVE WEATHER ON WEDNESDAY BEFORE A QUASI-STATIONARY FRONT SETS UP TO OUR NORTH WEDNESDAY NIGHT AND THURSDAY AND KEEPS US IN A WET PATTERN AT LEAST THROUGH THE WEEKEND, WHICH IS RATHER UNUSUAL FOR THIS TIME OF YEAR. TEMPERATURES WILL COOL SOMEWHAT BY MID-WEEK, BUT FORECAST VALUES FROM THEN THROUGH DAY 7 DON'T STRAY TOO FAR FROM NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 77 58 78 / 60 70 30 0 CLARKSVILLE 57 78 54 76 / 50 60 20 0 CROSSVILLE 54 69 53 72 / 70 70 40 05 COLUMBIA 60 78 59 80 / 60 60 30 0 LAWRENCEBURG 59 77 58 81 / 70 60 30 0 WAVERLY 59 78 55 79 / 50 60 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 6, 2:32 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT MON OCT 6 2014
TNZ032-065-062015-
PUTNAM-WHITE-
232 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM AND WHITE COUNTIES...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BAKERS CROSSROADS...BURGESS FALLS
STATE PARK...SPARTA...HAMPTONS CROSSROADS AND MONTEREY.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3613 8513 3610 8515 3611 8523 3609 8525
3605 8524 3596 8526 3590 8560 3607 8567
3622 8536 3622 8533 3620 8532 3615 8521
3614 8510
BOYDSpecial weather statement, Oct 6, 2:34 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CDT MON OCT 6 2014
TNZ064-065-078-080-062015-
DE KALB-VAN BUREN-WARREN-WHITE-
234 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...VAN BUREN...WARREN AND
WHITE COUNTIES...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE GREEN HILL...ROCK ISLAND STATE
PARK...DOYLE...SPARTA AND VIRGIN FALLS STATE NATURAL AREA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3582 8523 3579 8527 3578 8525 3571 8580
3586 8586 3605 8536 3603 8531 3600 8531
3598 8527 3592 8525 3590 8522
BOYDSpecial weather statement, Oct 6, 2:36 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT MON OCT 6 2014
TNZ056>058-060-062015-
HICKMAN-LEWIS-MAURY-PERRY-
236 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS...MAURY AND PERRY
COUNTIES...
AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HOHENWALD...MOVING EAST
AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANTVILLE...KIMMINS...
CENTERVILLE AND PRIMM SPRINGS.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3597 8739 3586 8721 3585 8721 3583 8716
3559 8720 3554 8765 3580 8778
BOYDSpecial weather statement, Oct 6, 2:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT MON OCT 6 2014
TNZ032>034-065-066-062030-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
242 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COOKEVILLE...MOVING EASTNORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HAMPTONS CROSSROADS...
COOKEVILLE...MONTEREY...CRAWFORD...CLARKRANGE AND GRIMSLEY.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3596 8550 3612 8558 3640 8504 3617 8489
3616 8490 3615 8488 3605 8481
BOYDSpecial weather statement, Oct 6, 2:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT MON OCT 6 2014
TNZ057-059-060-062045-
HICKMAN-MAURY-WILLIAMSON-
255 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...CENTERVILLE...LYLES...
PRIMM SPRINGS...FAIRVIEW...LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY
96.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3597 8728 3596 8721 3598 8719 3601 8719
3605 8711 3604 8705 3599 8704 3603 8696
3582 8680 3566 8734 3566 8736 3563 8744
3583 8757
BOYDSpecial weather statement, Oct 6, 3:11 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT MON OCT 6 2014
TNZ011-033-034-066-062100-
CUMBERLAND-FENTRESS-OVERTON-PICKETT-
311 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PICKETT COUNTIES...
AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MONTEREY...MOVING
EASTNORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAWFORD...CLARKRANGE...GRIMSLEY
AND ALLARDT.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
3629 8480 3628 8487 3624 8487 3621 8491
3617 8490 3611 8514 3614 8510 3615 8516
3628 8522 3661 8478 3640 8466
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:45 AM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 30 min |
| Oct 6, 6:00 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery | 45 min |
| Oct 6, 7:51 AM CDT | Special Weather Statement | OHX | Marshall, Maury | 24 min |
| Oct 6, 8:20 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Davidson, Rutherford, Warren and 1 more | 40 min |
| Oct 6, 8:49 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Putnam, White | 41 min |
| Oct 6, 9:43 AM CDT | Special Weather Statement | OHX | Cumberland | 17 min |
| Oct 6, 2:32 PM CDT | Special Weather Statement | OHX | Putnam, White | 43 min |
| Oct 6, 2:34 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Oct 6, 2:36 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Oct 6, 2:42 PM CDT | Special Weather Statement | OHX | Putnam | 48 min |
| Oct 6, 2:55 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 50 min |
| Oct 6, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 29 min |
| Oct 6, 3:11 PM CDT | Special Weather Statement | OHX | Fentress | 49 min |
| Oct 6, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 12 min |
| Oct 6, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 24 min |
| Oct 6, 4:13 PM CDT | Special Weather Statement | OHX | Trousdale | 47 min |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Wilson | 46 min |
| Oct 6, 4:43 PM CDT | Special Weather Statement | OHX | Clay, Trousdale | 47 min |
| Oct 6, 5:00 PM CDT | Special Weather Statement | OHX | Wilson | 45 min |
| Oct 6, 5:30 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
| Oct 6, 5:46 PM CDT | Special Weather Statement | OHX | DeKalb | 29 min |
| Oct 6, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 6, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 37 min |
| Oct 6, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 39 min |
| Oct 6, 6:15 PM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| Oct 6, 6:19 PM CDT | Special Weather Statement | OHX | Fentress | 41 min |
| Oct 6, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 44 min |
| Oct 6, 6:34 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 51 min |
| Oct 6, 6:57 PM CDT | Special Weather Statement | OHX | Maury | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.